Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 49, NWS Norman, OK

March 25, 1995Harper County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 25, 1995, 10:30 AM CST for Harper County, Oklahoma. It was in force for 30 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 25, 1995, 10:30 AM CST (16:30 UTC)
Expired
Mar 25, 1995, 11:00 AM CST
In force
30 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Harper County, OK

The radar

The Dodge City radar (KDDC), 110 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1995-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1995-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
864 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 251627 RRA
SVROKC
OKC059-251700-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1030 AM CST SAT MAR 25 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1100 AM CST FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN NORTHWESTERN OKLAHOMA
     HARPER

INCLUDING THE FOLLOWING LOCATIONS
     BUFFALO...LAVERNE AND SELMAN

AT 1030 AM CST RADAR INDICATED A SEVERE THUNDERSTORM NEAR LAVERNE
MOVING NORTHEAST AT 50 MPH.  HAIL UP TO GOLFBALL SIZE IS POSSIBLE WITH
THIS STORM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN.  FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

SPEG

LAT...LON 3680  9940 3665  9999 3698  9981 3699  9949

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 4:40 AM CST, 5 hours 50 minutes earlier.

Area forecast discussion, Mar 25, 4:40 AM CST, 5 hours 50 minutes before
FPUS3 KOKC 251036
AFDOKC
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
440 AM CST SAT MAR 25 1995

THIS ONE LOOKS LIKE TROUBLE. ALL PARAMETERS APR TO BE COMING TOGTHR FOR
MAJOR SVR OUTBREAK ACRS PTNS OF FCST AREA THIS AFTN AND TNGT. MDLS HV
SLOWED PROGRESS OF SHTWV PROGGED TO LIFT NEWD ACRS TX/OK FM PREV RUNS,
WTH TIMING NOW MORE OPTIMAL FOR AFTN/EVE FLAREUP ALG AND AHD OF DRYLN
WRN OK AND NRN TX. THERMODYNAMICS VRY FVBL WITH WM RDG PROGGED NWD ACRS
WRN TX AND LL MOIST AXIS POISED FRTHR E ACRS CNTR TX AND WRN OR CNTRL OK
THIS AFTN. SLY LLJ PROGGED AT 30-40KT THRU CNTRL/ERN OK WHILE WLY UPR
JET WITH 100KT MAX PUNCHES EWD OUT OF SRN NM INTO WRN TX. RESULTANT
SHEAR PROFILE GIVES FCST HELICITIES OF 150 UP TO OVR 400, DEPENDING ON
MDL AND AMT OF STORM DEVIATION. MDLS AGN APR TO UNDERESTIMATE AMT OF LL
MSTR RTN AND THEREFORE AMT OF INSTBY. ALTHO CRNT ELY COMPONENT OF BNDRY
LYR FLOW IS PULLING SOMEWHAT DRIER AIR INTO CNTRL/ERN OK, EXPC LL FLOW
TO VEER AND DEWPTS TO RISE FRTHR E LTR TDA AS SFC LOW BCMS ESTBLSHD
INVOF SWRN KS OR OK PNHDL. RESULTANT LL MSTR FEED CPLD WITH MID-LVL
COOLING BY EVE AND DRY PUNCH AT MID LVLS YIELDS EXPCD LIS OF -5 TO -9,
CAPES 1500-3000 J/KG, EHI OF 2-5, BRN 20-50, AND MID LVL LAPSE RATES
(H7-H5 DELTA T) OF 18-21 ACRS FCST AREA DURG AFTN.

EXPC DRYLN TO PUNCH EWD INTO WRN OK AND NCNTRL TX DURG AFTN, MOST LKLY
FRTHR E THAN MDL SFC PROGS, WITH CONVCTN DVLPG ALG/AHD OF IT. DRYLN
EXPCD TO CONT DRIVING EWD INTO CNTRL OK EARLY TNGT AND EVENTUALLY INTO
ERN OK BY SUN MRNG AS SFC LOW WINDS UP AND MOVS NEWD ACRS KS. WITH
INSTBY AND SHEAR EXPCD TO BE HIGHLY FVBL, WE ANTICIPATE SUPERCELL DVLPMT
THIS AFTN EVE FOLLOWED BY PSBL EVOLUTION INTO A SQLN OR MCS TNGT.

NUFF SAID. WE PLAN TO GO HIGH RISK ACRS TX ZNS AND WRN HLF OK IN
630AM TSTM OTLK. WL ALSO MENTION PSBL HVY RAINERS, ESPLY SERN ZNS TNGT.
OTRW WL SIMPLY GO WITH MOS TEMPS ON THIS ONE. WNDS LKLY TO KICK UP FM SW
BHD DRYLN IN SWRN/WRN ZNS LTR TDA, AND ACRS MUCH OF FCST AREA - ESPLY N
- ON SUN IN RESPONSE TO DVLPG KS LOW.   MLB

HBR   78  45  66  42 / 80  30  10  10
OKC   71  49  66  43 / 80  60  10  10
SPS   78  50  69  42 / 80  30  10  10
GAG   75  42  62  34 / 60  30  10  10
PNC   70  48  65  42 / 80  60  10  10
DUA   72  52  74  48 / 60  80  30  10

.OKC...CAUTION ON AREA LAKES TDA ZNS 4>53 /ALL OF WRN/CNTRL/SERN OK/.
.TX...CAUTION ON AREA LAKES ZNS 83>90.

In the hours before

Special weather statement, Mar 25, 5:44 AM CST, 4 hours 46 minutes before
OKZ004>053-TXZ083>090-261200-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
545 AM CST SAT MAR 25 1
Special weather statement, Mar 25, 5:44 AM CST, 4 hours 46 minutes before
OKZ004>053-TXZ083>090-261200-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
545 AM CST SAT MAR 25 1
Local storm report, Mar 25, 9:46 AM CST, 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
950 AM CST SAT MAR 25 1995

TIME        COUNTY            EVENT
740 AM      ROGER MILLS       3/4 INCH HAIL 2 MILES NORTH OF DEMPSEY.

845 AM      BECKHAM           3/4 INCH HAIL 3 1/2 MILES SOUTH OF
                              MAYFIELD.

900 AM      ROGER MILLS       PENNY SIZE HAIL 1/2 MILE SOUTH OF DEMPSEY.

904 AM      WICHITA, TX       3/4 INCH HAIL NEAR SHEPPARD AFB.

925 AM      ROGER MILLS       NICKEL HAIL 2 MILES EAST OF DEMPSEY.

SC
Local storm report, Mar 25, 9:50 AM CST, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
950 AM CST SAT MAR 25 1995

TIME        COUNTY            EVENT
740 AM      ROGER MILLS       3/4 INCH HAIL 2 MILES NORTH OF DEMPSEY.

845 AM      BECKHAM           3/4 INCH HAIL 3 1/2 MILES SOUTH OF
                              MAYFIELD.

900 AM      ROGER MILLS       PENNY SIZE HAIL 1/2 MILE SOUTH OF DEMPSEY.

904 AM      WICHITA, TX       3/4 INCH HAIL NEAR SHEPPARD AFB.

925 AM      ROGER MILLS       NICKEL HAIL 2 MILES EAST OF DEMPSEY.

SC

WWUS35KLBB/t=z

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:20 AM CSTSevere Thunderstorm WarningOUNRoger Mills40 min
Mar 25, 3:00 AM CSTSevere Thunderstorm WarningOUNBeckham, Roger Mills45 min
Mar 25, 3:10 AM CSTSevere Thunderstorm WarningOUNEllis35 min
Mar 25, 3:39 AM CSTSevere Thunderstorm WarningOUNHarper36 min
Mar 25, 3:45 AM CSTSevere Thunderstorm WarningOUNCuster, Roger Mills45 min
Mar 25, 6:58 AM CSTSevere Thunderstorm WarningOUNBeckham, Roger Mills32 min
Mar 25, 7:28 AM CSTSevere Thunderstorm WarningOUNRoger Mills47 min
Mar 25, 7:49 AM CSTSevere Thunderstorm WarningOUNGreer26 min
Mar 25, 8:35 AM CSTSevere Thunderstorm WarningOUNCuster, Dewey, Roger Mills25 min
Mar 25, 8:50 AM CSTSevere Thunderstorm WarningOUNBeckham, Roger Mills25 min
Mar 25, 9:03 AM CSTSevere Thunderstorm WarningOUNCotton27 min
Mar 25, 9:20 AM CSTSevere Thunderstorm WarningOUNRoger Mills40 min
Mar 25, 9:45 AM CSTSevere Thunderstorm WarningOUNHarmon45 min
Mar 25, 10:37 AM CSTSevere Thunderstorm WarningOUNGreer, Jackson53 min
Mar 25, 10:58 AM CSTSevere Thunderstorm WarningOUNKiowa32 min
Mar 25, 11:01 AM CSTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman29 min
Mar 25, 11:20 AM CSTSevere Thunderstorm WarningOUNWashita40 min
Mar 25, 11:50 AM CSTSevere Thunderstorm WarningOUNCaddo40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.